Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Distribution of zeros and limit behavior of solutions of differential equations
HTML articles powered by AMS MathViewer

by H. Guggenheimer PDF
Proc. Amer. Math. Soc. 61 (1976), 275-279 Request permission


Elementary arguments of projective geometry are used to obtain information about the limit behavior of solutions of ordinary linear differential equations if certain distributions of zeros do not occur.
  • John H. Barrett, Oscillation theory of ordinary linear differential equations, Advances in Math. 3 (1969), 415–509. MR 257462, DOI 10.1016/0001-8708(69)90008-5
  • George D. Birkhoff, On the solutions of ordinary linear homogeneous differential equations of the third order, Ann. of Math. (2) 12 (1911), no. 3, 103–127. MR 1503560, DOI 10.2307/2007241
  • H. Guggenheimer, Homogeneous linear differential equations with only periodic solutions, Israel J. Math. 9 (1971), 49–52. MR 271469, DOI 10.1007/BF02771619
  • H. Guggenheimer, Geometric theory of differential equations. IV. Two-point boundary value problems of linear equations, Rend. Mat. (6) 5 (1972), 237–250; addenda and corrigenda, ibid. (6) 5 (1972), 853 (English, with Italian summary). MR 454127
  • Maurice Hanan, Oscillation criteria for third-order linear differential equations, Pacific J. Math. 11 (1961), 919–944. MR 145160
  • F. Neuman, Geometrical approach to linear differential equations of the $n$-th order, Rend. Mat. (6) 5 (1972), 579–602 (English, with Italian summary). MR 324141
  • Jerry R. Ridenhour and Thomas L. Sherman, Conjugate points for fourth order linear differential equations, SIAM J. Appl. Math. 22 (1972), 599–603. MR 303009, DOI 10.1137/0122056
  • Beniamino Segre, Alcune proprietĂ  differenziali in grande delle curve chiuse sghembe, Rend. Mat. (6) 1 (1968), 237–297 (Italian, with English summary). MR 243466
  • E. J. Wilczynski, Projective differential geometry of curves and ruled surfaces, Teubner, Leipzig, 1905; Chelsea, New York.
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C10
  • Retrieve articles in all journals with MSC: 34C10
Additional Information
  • © Copyright 1976 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 61 (1976), 275-279
  • MSC: Primary 34C10
  • DOI:
  • MathSciNet review: 0473335